November 3, 2005
- Propofol sedation: Who should administer?
- Near sight/sound dead hit!
Confusion between OMACOR (omega-3-acid ethyl esters) and AMICAR (aminocaproic acid) leads to a dispensing error.
- Seeing (and hearing) double.
Pressing a number key on Alaris SE pumps may result in an unintended repeat of that number, signaled by a double beep by the pump.
- Maalox brand name extension causes confusion.
A new formulation of MAALOX (aluminum-magnesium hydroxide and simethicone) known as Maalox Total Stomach Relief looks identical to regular Maalox, but contains bismuth subsalicylate.
- Special announcements.
ISMP announces the 8 th Annual Cheers Awards winners and Lifetime Achievement Award recipient.
November 17, 2005
f you want to learn more about…
- Mail service and community pharmacies must work in tandem
- Look-alike Tylenol packets.
A packaging change for unit-dose TYLENOL (acetaminophen) 500 mg caplets makes the product virtually indistinguishable from Tylenol 325 mg packets.
- Label change number two.
A change in the color of the label on Baxter’s phenytoin helped to differentiate heparin and phenytoin vials, but created a new look-alike situation.
- FDA-ISMP campaign.
ISMP and FDA will create a comprehensive educational campaign aimed at eliminating error-prone abbreviations.
- Communication can avert harm from preventable ADRs.
A communication failure among healthcare providers, and between healthcare providers and the patient leads to two preventable adverse drug reactions (ADRs).
- ISMP Activities at the ASHP Midyear Meeting.